Skip to content

    Announcements

    Attention All WebMD Community Members:

    These message boards are closed to posting. Please head on over to our new WebMD Message Boards to check out and participate in the great conversations taking place: https://messageboards.webmd.com/

    Your new WebMD Message Boards are now open!

    Making the move is as easy as 1-2-3.
    1. Head over to this page: https://messageboards.webmd.com/health-conditions/f/hepatitis-c/

    2. Choose the tag from the drop-down menu that clicks most with you (and add it to any posts you create so others can easily find and sort through posts)

    3. Start posting

    Have questions? Email us anytime at [email protected]

    Includes Expert Content
    Auto-Immune Hepatitis
    avatar
    hunnebeee posted:
    Everyone always talks about Hepatitis C. I would like to discuss
    Auto-Immune Hepatitis. I was told my Auto-Immune Hepatitis was caused from over-the-counter medicines. OTC drugs with acetaminophen and other ingredients. I never was a pill popper; however, I use to take three tylenol, or other head-ache pills (not together, of course.) because two gave me no relief. I found out I was at stage three auto-immune hepatitis and then started taking steriods and immuran. Also, I gave my blood every week for over two and a half years and had biopsies.I would love to discuss with anyone else how this disease has affected their life and if they have been healed or are in remission.
     
    avatar
    mccindy replied to jal333's response:
    We do need more coverage about Autoimmune Hepatitis. The doctors know more about the others kinds, and can give plenty of information.
    We have had to struggle with finding answers to our many questions? And finding this support sight is so important. 6 years ago when mine started I couldn't find any website about the disase or any support groups.
    It is nice to see that I am not alone any more.
    Cindy
     
    avatar
    jal333 replied to CplusAuto's response:
    I gained weight on the big P. I lost most of it when I went off. I have been following a really healthy eating model of veggies, one fruit a day, combinations of proteins, and trying to stay off simple carbs. My side effects from Prednisone were uniquely mine. Wanting/hating food,moon face, moon body, love, relationships, solitude, mood swings, truly, I became another person, but keeping busy helped a great deal. Once my enzymes were normal, I just went after life and tried to live with the Prednisone. Everyone manages it differently.
     
    avatar
    mccindy replied to CplusAuto's response:
    I'm glad the prednisone is working. I remember the hyper feeling and the always starving feeling...even when I had just eaten. I also had the buffalo hump on the back of my neck/shoulder area, facial hair and the big round moon face. But it all went away after the doses of prednisone decreased enough. The weight I still have...but I can't blame that on anythng but myself.
    I hope your blood work shows more improvement to your liver.
    Cindy
     
    avatar
    mccindy replied to jal333's response:
    Having a place to go ask questions is so important. 6 years ago there was no place for me to go. Since that time I have learned that the itching skin and fatigue is normal with liver disease. It feels good knowing that I'm no longer alone with my fears and worries.
    Cindy
     
    avatar
    CplusAuto replied to mccindy's response:
    How low did the Prednisone doses have to get before the side effects subsided? I spent one week at 60, one week at 40, am in the middle of 2 weeks at 30, and then will go to 20. I get blood drawn every 2 weeks to monitor how things are going.
     
    avatar
    mccindy replied to CplusAuto's response:
    It all will depend on how fast the dose gets lowered. The doctors wont' rush it...so just go with it for now. The main thing is that your bloodwork gets to the right level. The side affects aren't permanent...and that is a good thing.
    Cindy
     
    avatar
    CplusAuto replied to mccindy's response:
    Actually the main thing could be that I could use a bit more sleep!
     
    avatar
    oldtiff47 replied to CplusAuto's response:
    PLEASE ASK YOUR MD WHAT YOU CAN TAKE TO HELP YOU SLEEP....GOOD SLEEP IS SO IMPORTANT....



    TIFF
    DON'T TAKE YOUR ORGANS TO HEAVEN...HEAVEN KNOWS WE NEED THEM HERE !!
     
    avatar
    CplusAuto replied to oldtiff47's response:
    I'm counting on it getting better as the dosage declines. I REALLY don't want to add any more drugs into my system if there is ANY way to avoid it. The Prednisone dosage drops to 20 mg/day on Friday, but I will mention it at my appointment on Thursday and see what he says.
     
    avatar
    oldtiff47 replied to CplusAuto's response:
    I FELT THAT WAY WHEN ON TX FOR HCV ....AND MY NURSE SAID THAT ADDING MEDS TO HELP YOU...HELPS YOU DO TX WELL ...I UNDERSTOOD IT THAT WAY...

    TIFF
    DON'T TAKE YOUR ORGANS TO HEAVEN...HEAVEN KNOWS WE NEED THEM HERE !!
     
    avatar
    CplusAuto replied to oldtiff47's response:
    I slept fairly well last night so I'll see how I feel on Thursday. Today I feel more "with it" than I did yesterday!

    All drugs have side effects and adding side effects to deal with other side effects seems to be going down a very wrong rabbit trail unless absolutely necessary, which at this point I don't feel that it is.

    If I almost cause a car wreck or start losing $ out of the cash drawer at work or some such, then that will be different!

    I am dealing with Prednisone, not Interferon so that probably matters, too. We'll see.
     
    avatar
    mccindy replied to CplusAuto's response:
    My M.D. put me on Ambien to help with the sleep problem. It really helped. Finally I could get 8 hours of sleep and wake up ready to face a new day.
    CIndy
     
    avatar
    CplusAuto replied to mccindy's response:
    With my luck I would be one of the ones sleep walking, sleep driving, sleep EATING, sleep whatever-ing! LOL
     
    avatar
    oldtiff47 replied to CplusAuto's response:
    ASK ABOUT A LOW DOSE 25 OR 50 MG OF TRAZADONE...IT IS GREAT ....TURNS BRAIN OFF AT NITE...TAKES 2 WEEKS TILL IT WORKS...BUT OMG I FELT SO MUCH BETTER AND DID TX BETTER WITH IT....GOOD NITE SLEEP DOES THE BODY AND BRAIN GOOOOOD...

    I STILL USE IT NOW AND IT IS GREAT AND CHEAP. JUST ASK YOUR MD'S OPINION....THEY KNOW ALL YOUR HEALTH ISSUES...


    TIFF
    DON'T TAKE YOUR ORGANS TO HEAVEN...HEAVEN KNOWS WE NEED THEM HERE !!
     
    avatar
    CplusAuto replied to oldtiff47's response:
    Thanks - I will mention it and see what he says.


    Helpful Tips

    Grapefruit Juice-Simple
    There has been a study at the Boston MA Hospital about pure and simple grapefruit juice. It WORKS!!!!! I have been on 3 txs including ... More
    Was this Helpful?
    13 of 27 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.